MAUDE Adverse Event Report: ARTHREX, INC. BURR, ROUND, 8 FLUTE 4.0MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. BURR, ROUND, 8 FLUTE 4.0MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number BURR, ROUND, 8 FLUTE 4.0MM X 13CM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an elbow arthroscopy procedure, while the surgeon was using the ar-8400rbe, burr, he complained that the burr was producing metal shavings inside of the joint.Most of the shavings were able to be removed via suction but not all.Patient's bone quality was medium.No further details.
 
Additional Manufacturer Narrative
Complaint was confirmed.The returned round burr ar-8400rbe was visually inspected, showing damage to the shrink tubing at the proximal end of the inner tube.It was also noted that the inner tube at the distal end has a chip/nick right at the suction window, which had produced grooves cut into the id of outer tube.The most likely cause is excessive bending force or prying/leveraging the device during use.

Brand Name
BURR, ROUND, 8 FLUTE 4.0MM X 13CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8526672
Report Number1220246-2019-01059
Device Sequence Number1899858
Product Code GFF
UDI-Device Identifier00888867043626
UDI-Public00888867043626
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberBURR, ROUND, 8 FLUTE 4.0MM X 13CM
Device Catalogue NumberAR-8400RBE
Device Lot Number10147149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2019
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;